Alert archive / Wyoming / Wind Chill Warnings in 2011
Wind Chill Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Feb 1, 2011, 12:10 PM MST for 4 counties in Wyoming. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 12:10 PM MST (19:10 UTC)
- Expired
- Feb 2, 2011, 12:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS45 KRIW 011910 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1210 PM MST TUE FEB 1 2011 WYZ028>030-020700- /O.EXP.KRIW.WC.W.0003.000000T0000Z-110201T1900Z/ /O.NEW.KRIW.WC.W.0004.110201T1910Z-110202T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1210 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. THE WIND CHILL WARNING IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...DANGEROUS WIND CHILLS WILL CONTINUE INTO WEDNESDAY MORNING AS DAYTIME HIGHS BELOW ZERO PLUMMET TO BETWEEN 15 AND 25 BELOW ZERO TONIGHT. * WIND CHILL VALUES...30 TO 45 BELOW ZERO. * WIND...NORTHEAST AT 20 TO 30 MPH WITH GUSTS 35. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 10 MINUTES OR LESS IN THESE CONDITIONS. PLEASE BRING EMERGENCY GEAR IF TRAVELLING AROUND THROUGH THE MORNING IN CASE YOUR VEHICLE BREAKS DOWN IN THIS FRIGID ARCTIC AIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ004-006-010-011-019-020-012015- /O.EXP.KRIW.WC.W.0003.000000T0000Z-110201T1900Z/ NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN... WORLAND...BUFFALO...KAYCEE...JEFFREY CITY...CASPER 1210 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED AND TEMPERATURES HAVE WARMED ENOUGH TO ALLOW THE WIND CHILL WARNING FOR THE AREA TO EXPIRE. $$ WYZ014-020700- /O.NEW.KRIW.WC.W.0004.110201T1910Z-110202T1500Z/ WIND RIVER MOUNTAINS WEST- 1210 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * SUMMARY AND TIMING...STRONG NORTHEAST WINDS WILL COMBINE WITH TEMPERATURES OF 5 TO 20 BELOW ZERO TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING. * WIND CHILL VALUES...35 TO 45 BELOW ZERO. * IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY GEAR IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE CAN OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TEAM RIVERTON
4 follow-up statements
867 WWUS45 KRIW 011917 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1217 PM MST TUE FEB 1 2011 WYZ028>030-020800- /O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1217 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * SUMMARY AND TIMING...DANGEROUS WIND CHILLS WILL CONTINUE INTO WEDNESDAY MORNING AS DAYTIME HIGHS BELOW ZERO PLUMMET TO BETWEEN 15 AND 25 BELOW ZERO TONIGHT. * WIND CHILL VALUES...30 TO 45 BELOW ZERO. * WIND...NORTHEAST AT 20 TO 30 MPH WITH GUSTS 35. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 10 MINUTES OR LESS IN THESE CONDITIONS. PLEASE BRING EMERGENCY GEAR IF TRAVELLING AROUND THROUGH THE MORNING IN CASE YOUR VEHICLE BREAKS DOWN IN THIS FRIGID ARCTIC AIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ014-020800- /O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/ WIND RIVER MOUNTAINS WEST- 1217 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * SUMMARY AND TIMING...STRONG NORTHEAST WINDS WILL COMBINE WITH TEMPERATURES OF 5 TO 20 BELOW ZERO TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING. * WIND CHILL VALUES...35 TO 45 BELOW ZERO. * IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY GEAR IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE CAN OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TEAM RIVERTON
913 WWUS45 KRIW 020325 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 825 PM MST TUE FEB 1 2011 WYZ028>030-021500- /O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 825 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * SUMMARY AND TIMING...DANGEROUS WIND CHILLS WILL CONTINUE INTO WEDNESDAY MORNING AS TEMPERATURES DROP TO BETWEEN 15 AND 25 BELOW ZERO FOR OVERNIGHT LOWS. * WIND CHILL VALUES...30 TO 45 BELOW ZERO. * WIND...NORTHEAST AT 10 TO 20 MPH. * IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN 10 MINUTES OR LESS IN THESE CONDITIONS. PLEASE BRING EMERGENCY GEAR IF TRAVELLING AROUND THROUGH THE MORNING IN CASE YOUR VEHICLE BREAKS DOWN IN THIS FRIGID ARCTIC AIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ014-021500- /O.CON.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/ WIND RIVER MOUNTAINS WEST- 825 PM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * SUMMARY AND TIMING...VERY COLD TEMPERATURES AND WIND WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING. TEMPERATURES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO. * WIND CHILL VALUES...30 TO 40 BELOW ZERO. * WIND...NORTH TO NORTHEAST AT 10 TO 15 MPH. * IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY GEAR IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE CAN OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ AR
376 WWUS45 KRIW 020858 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 158 AM MST WED FEB 2 2011 WYZ028>030-021000- /O.CAN.KRIW.WC.W.0004.000000T0000Z-110202T1500Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 158 AM MST WED FEB 2 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND CHILL WARNING. WIND SPEEDS HAVE DECREASED ACROSS SWEETWATER COUNTY...THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. HOWEVER...BITTER COLD TEMPERATURES OF 15 TO 30 BELOW ZERO WILL REMAIN OVER THE AREA THIS MORNING. $$ WYZ019-020-021900- /O.EXB.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 158 AM MST WED FEB 2 2011 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * SUMMARY AND TIMING...VERY COLD TEMPERATURES AND WIND WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING. TEMPERATURES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO. * WIND CHILL VALUES...30 TO 40 BELOW ZERO. * WIND...SOUTHWEST AT 10 TO 15 MPH. * IMPACTS...IT WILL BE DANGEROUS TO BE OUTSIDE THIS MORNING...ESPECIALLY WITH EXPOSED SKIN. FROSTBITE CAN OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ014-021900- /O.EXT.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/ WIND RIVER MOUNTAINS WEST- 158 AM MST WED FEB 2 2011 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON MST TODAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. * SUMMARY AND TIMING...VERY COLD TEMPERATURES AND WIND WILL COMBINE TO CREATE DANGEROUS WIND CHILLS INTO WEDNESDAY MORNING. TEMPERATURES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO. * WIND CHILL VALUES...30 TO 45 BELOW ZERO. * WIND...SOUTHWEST AT 10 TO 15 MPH. * IMPACTS...TRAVELLERS OVER SOUTH PASS SHOULD KEEP EMERGENCY GEAR IN THEIR VEHICLE IN CASE THEY BECOME STRANDED. FROSTBITE CAN OCCUR IN UNDER 10 MINUTES TO ANY EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
618 WWUS45 KRIW 021851 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1151 AM MST WED FEB 2 2011 ...THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY.... .DUE TO WARMING TEMPERATURES...THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY.. WYZ019-020-022000- /O.EXP.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1151 AM MST WED FEB 2 2011 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. $$ WYZ014-022000- /O.EXP.KRIW.WC.W.0004.000000T0000Z-110202T1900Z/ WIND RIVER MOUNTAINS WEST- 1151 AM MST WED FEB 2 2011 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. $$ C.BAKER
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 2:54 AM MST, 9 hours 16 minutes earlier.
Area forecast discussion, Feb 1, 2:54 AM MST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 254 AM MST TUE FEB 1 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT VERY COLD TROUGH MOVING SOUTH INTO THE REGION THIS MORNING RESULTING IN VERY COLD TEMPERATURES FOR THE FIRST OF FEBRUARY. 5 TO 20 BELOW ZERO ARE QUITE COMMON EAST OF THE DIVIDE AND OVER MUCH OF THE WEST. NORTH TO NORTHEAST WINDS BRINGING BITTERLY COLD WIND CHILLS (BELOW -30F) TO SWEETWATER...JOHNSON...SOUTHEAST FREMONT AND NATRONA COUNTIES AS WELL AS PORTIONS OF THE BIG HORN BASIN. EXPECT THESE TO PERSIST THROUGH THE MORNING...SO WILL ALLOW THE WIND CHILL WARNINGS TO RUN THEIR COURSE (THROUGH 11AM) FOR THOSE AREAS ABOVE. LINGERING LOW LEVEL MOISTURE OVER CENTRAL AND SOUTHERN WYOMING WILL BRING LIGHT SNOW AND/OR FLURRIES...ESPECIALLY OVER LANDER AS WELL AS SOUTHEAST LINCOLN AND WESTERN SWEETWATER COUNTIES. THIS MOISTURE WILL DISSIPATE AS THE TROUGH CONTINUES ITS SOUTHWARD PUSH. RIDGE BUILDS IN THIS AFTERNOON AND OVERNIGHT WITH DECENT WARM AIR ADVECTION MOVING IN FROM THE NORTHWEST. THE SKY WILL CLEAR THIS EVENING AND THE WINDS WILL TAPER OFF ALLOWING FOR OPTIMAL RADIATIONAL COOLING. EXPECT TO SEE EVEN COLDER TEMPERATURES TONIGHT AS INVERSIONS FORM. 10 TO 30 BELOW ZERO WILL BE COMMON WEDNESDAY MORNING...WITH EVEN SOME 40 BELOW READINGS POSSIBLE IN THE UPPER GREEN BASIN AND YELLOWSTONE PARK. HOWEVER...HIGHER MOUNTAINS WILL ACTUALLY WARM DUE TO THE WARM AIR ADVECTION ALOFT. CLEAR CONDITIONS CONTINUE INTO WEDNESDAY WITH THE WARMER AIR BEGINNING TO MIX DOWN AS A LEE TROUGH DEVELOPS. SOUTHWEST BREEZES DEVELOP AS A RESULT WITH TEMPERATURES CLIMBING INTO THE TEENS TO EVEN LOWER 20S IN THOSE FAVORED BREEZY AREAS. CLOUDS INCREASE WEDNESDAY NIGHT AS A SHORTWAVE ROUNDS THE RIDGE AND DIVES SOUTH OUT OF ALBERTA AND MANITOBA...AND THROUGH FAR EASTERN WYOMING/WESTERN DAKOTAS THURSDAY MORNING. LOOKS TO BRING SOME LOW CLOUDS TO JOHNSON/NATRONA COUNTIES AND PERHAPS A CHANCE OF LIGHT SNOW. NICE NW/SE ORIENTED JET ROUNDS THE RIDGE THURSDAY AND MOVES INTO WESTERN MONTANA THURSDAY NIGHT. ISENTROPIC LIFT/MOISTURE INCREASE OVER THE NORTHWEST BRINGING A CHANCE OF LIGHT SNOW THERE. .LONG TERM...FRIDAY THROUGH MONDAY MOIST AND MILDER NW FLOW FRIDAY AND SATURDAY TO PRECEDE ANOTHER BLAST OF ARCTIC AIR SUNDAY AND MONDAY. UPPER RIDGE REBUILDS OVER THE EASTERN PACIFIC FRIDAY AND SATURDAY WITH ANOTHER WEAK CLIPPER DIVING INTO THE NORTHERN PLAINS ON FRIDAY. MOIST UPGLIDE PATTERN UPSTREAM ADVERTISED BY ALL DETERMINISTIC RUNS INTO NORTHERN WYOMING WILL BRING LIGHT SNOW INTO THE NORTHERN MOUNTAINS FRIDAY AND SATURDAY WITH CHANCES EXTENDING OUT INTO THE ADJACENT NORTHERN BASINS. DECENT PRESSURE FALLS EAST OF THE DIVIDE AND RELATIVELY STRONG SURFACE PRESSURE GRADIENT SHOULD BRING DECENT MIXING POTENTIAL AND MILDER TEMPERATURES TO MOST AREAS FRIDAY AND SATURDAY. MODEL SOLUTIONS DIVERGE AFTERWARDS WITH GFS QUICKER TO SLIDE ARCTIC AIRMASS DOWN EAST SLOPES OF THE DIVIDE SUNDAY AND ALSO QUICKER TO PUSH IT OUT MONDAY. ECMWF AND GEM (THROUGH 144H) LOOK LIKE A NEAR REPEAT OF THE CURRENT ARCTIC BLAST...PUSHING ARCTIC FRONT INTO NORTHERN WYOMING SUNDAY AFTERNOON AND TO THE SOUTHERN BORDER BY 06Z SUNDAY. ECMWF SHOWS VERTICAL TEMPERATURE PROFILE SIMILAR TO THE CURRENT AIRMASS AS WELL...-28C AT H7 AND NEAR -40C AT H5 BY 18Z MONDAY. FORECAST WEIGHTED TOWARD THE ECMWF SOLUTION WHICH WAS FAR SUPERIOR TO THE GFS IN THE HANDLING OF THE CURRENT ARCTIC AIRMASS. CR TESTBED OFFICES (RIW/CYS/UNR) AGREED TO REPLACE WARMER BCCONSRAW TEMPERATURES WITH COLDER CONSRAW IN THE MONDAY AND TUESDAY TIMEFRAME THOUGH THESE TEMPERATURES DO NOT WHOLLY REFLECT THE ECMWF COLDER TEMPERATURE PROFILE. CHANCES OF LIGHT SNOW WILL SPREAD SOUTH WITH THE FRONT SUNDAY AND SUNDAY NIGHT...BUT AMOUNTS SHOULD REMAIN LIGHT WITHIN THIS CONTINENTAL POLAR/ARCTIC AIRMASS. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVER MOST PLACES. AREAS OF MVFR CONDITIONS DUE TO LOW CLOUDS WILL OCCUR IN THE SOUTHWEST...SOUTH AND CENTRAL THROUGH 17Z. SOME LIGHT SNOW OR FLURRIES WILL OCCUR IN THESE AREAS AS WELL UNTIL 15Z. AFTER 19Z VFR CONDITIONS WILL OCCUR. && .FIRE WEATHER... VERY COLD AIR WILL REMAIN OVER THE WYOMING TODAY AND TONIGHT...WITH TEMPERATURES REMAINING BELOW ZERO MOST AREAS. TEMPERATURES OF 10 TO 30 BELOW ZERO WILL BE COMMON TONIGHT WITH 40 BELOW OVER YELLOWSTONE. TEMPERATURES BEGIN TO MODERATE WEDNESDAY AS WARMER AIR MOVES IN ALOFT...EXCEPT FOR THE TRAPPED BASINS. SOME BREEZES RETURN WEDNESDAY AND THURSDAY IN THE TYPICAL PLACES. && .RIW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON MST TODAY WYZ004-006-010-011-019-020-028>030. && SHORT TERM...TWB LONG TERM...AEM AVIATION...AR FIRE WEATHER...TWB
Hazardous weather outlook, Feb 1, 5:00 AM MST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST TUE FEB 1 2011 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING FOR SWEETWATER...SOUTHEAST FREMONT...NATRONA AND JOHNSON COUNTIES AS WELL AS THE NORTHERN AND EASTERN BIG HORN BASIN THROUGH NOON TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT BITTER COLD ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL WYOMING TODAY AND TONIGHT. STIFF NORTH TO NORTHEAST WINDS WILL CREATE WIND CHILLS OF 25 TO 40 BELOW ZERO ACROSS JOHNSON...NATRONA AND SOUTHEAST FREMONT COUNTIES AS WELL AS THE BIG HORN BASIN THIS MORNING. SWEETWATER COUNTY...INCLUDING THE INTERSTATE 80 CORRIDOR...WILL SEE WIND CHILLS OF 35 TO 50 BELOW ZERO THIS MORNING. THE WIND CHILLS WILL GRADUALLY INCREASE ABOVE 30 BELOW ZERO BY NOON...BUT WILL REMAIN QUITE COLD. OVERNIGHT LOWS TONIGHT OF 15 TO 30 BELOW ZERO WILL BE COMMON...WITH 40 BELOW ZERO POSSIBLE OVER YELLOWSTONE PARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ARCTIC FRONT IS FORECAST TO PUSH SOUTH ACROSS WYOMING SUNDAY AND SUNDAY NIGHT. AREAS OF LIGHT SNOW...BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS ARE EXPECTED OVER MUCH OF THE AREA LATE SUNDAY THROUGH MONDAY AS THIS ARCTIC AIRMASS DEEPENS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Wind Chill Warnings in Wyoming, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.